MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535FCX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The tissue pad of the subject device was severely worn.The coating for electric insulation of the probe was partially missing.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the coating for electric insulation of the probe and the tissue pad were damaged since the user continued to activate output without grasping tissue (including after the tissue already cut).The above device handling has warned in the instruction manual as follows; do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.
 
Event or Problem Description
During an unspecified procedure, the subject device was used.In the procedure, the output switch did not work.The intended procedure was completed with another device.There was no patient injury reported.On october 11, 2019, olympus medical systems corp.(omsc) found that the tissue pad was severely worn and the coating for the electric insulation of the probe was missing.This is the report regarding the severely worn tissue pad and the missing of the probe coating.

Brand Name
THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9229175
Report Number8010047-2019-03686
Device Sequence Number2483716
Product Code GEI
UDI-Device Identifier04953170392207
UDI-Public04953170392207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0535FCX
Device Lot Number94K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1